Invasion speeds for structured populations in fluctuating environmentsReportar como inadecuado




Invasion speeds for structured populations in fluctuating environments - Descarga este documento en PDF. Documentación en PDF para descargar gratis. Disponible también para leer online.

Theoretical Ecology

, Volume 4, Issue 4, pp 423–434

First Online: 13 October 2010Received: 11 June 2010Accepted: 23 September 2010

Abstract

We live in a time where climate models predict future increases in environmental variability and biological invasions are becoming increasingly frequent. A key to developing effective responses to biological invasions in increasingly variable environments will be estimates of their rates of spatial spread and the associated uncertainty of these estimates. Using stochastic, stage-structured, integrodifference equation models, we show analytically that invasion speeds are asymptotically normally distributed with a variance that decreases in time. We apply our methods to a simple juvenile–adult model with stochastic variation in reproduction and an illustrative example with published data for the perennial herb, Calathea ovandensis. These examples buttressed by additional analysis reveal that increased variability in vital rates simultaneously slow down invasions yet generate greater uncertainty about rates of spatial spread. Moreover, while temporal autocorrelations in vital rates inflate variability in invasion speeds, the effect of these autocorrelations on the average invasion speed can be positive or negative depending on life history traits and how well vital rates -remember- the past.

KeywordsBiological invasions Structured populations Stochastic demography Invasion speeds  Download fulltext PDF



Autor: Sebastian J. Schreiber - Maureen E. Ryan

Fuente: https://link.springer.com/



DESCARGAR PDF




Documentos relacionados